MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC CORPORATION CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Insufficient Information (4580)
Date of Event 09/09/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
A.Patient information was not provided by the customer.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had ischemia of the left foot that required medical intervention to prevent injury or permanent disability.
 
Additional Manufacturer Narrative
Section b3: date of death was not provided.Manufacturer's investigation conclusion: a direct correlation between the centrimag blood pump and the reported events and subsequent patient outcome could not be conclusively established through this evaluation.It was additionally communicated that the serial lot/number of the centrimag blood pump was not available, as the patient was transferred to another hospital after the reported event.The centrimag blood pump was not returned for evaluation.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.The centrimag blood pump instructions for use (ifu), is currently available.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.The ifu lists limb ischemia and death as adverse events that may be associated with the centrimag circulatory support system.This ifu also provides the following warnings and cautions: ifu warning #2: back-up components must always be available.Ifu warning #12: frequent patient and device monitoring is recommended.Do not leave the device unattended during use.Ifu caution #5: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was additionally reported that the ischemia was not device or therapy related.The device operated as expected.The ischemia did not resolve as the patient expired due to other complications, and stopping all therapies.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23721521
Report Number2916596-2025-07808
Device Sequence Number8469701
Product Code QNR
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/16/2026
03/20/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date02/27/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown